Author Topic: Temazapam or ambien withdrawals  (Read 2670 times)

[Buddie]

Temazapam or ambien withdrawals
« on: July 23, 2022, 11:27:02 pm »
I was on 10mg of ambien for years until a month ago it stopped working. Went to my doctor and started 30mg temazapam probably 7 to 10 days after my last ambien. No sleep for over a week until I started the temazapam. I tried stopping around 8 pills in and when I would get around the 24 to 36 hour mark major symptoms like numbness and weakness in my legs teeth and mouth would even feel funny and just all around sickly feeling like the flu. Over the years I stopped ambien a couple of times but I donít remember experiencing these kinds of symptoms. So am I withdrawing from the long term ambien or the very short term ( up to 22 doses now) of the temazapam? Any help would be greatly appreciated thank you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #1 on: July 24, 2022, 01:27:39 am »
Hello, [...].

To help us help you, we need a concise summary of your Z-drug and benzodiazepine use. Iíve skimmed your posts and assembled a draft timeline below.  Is this correct?  If not, what should be changed?

Took 10mg of Ambien for 10 years, no problems until mid-June 2022 when it stopped working
Quit Ambien cold turkey
After 7 - 10 days, took 30mg of temazepam; stopped after 8 days, felt sick after 24 - 36 hours
Reinstated 30mg of temazepam for 14 days
Took one 10mg Ambien plus 30mg of temazepam for 1 day

If the above is correct, then it sounds like you were physiologically dependent on the Ambien, reached tolerance to it, and are now experiencing withdrawal symptoms from quitting it abruptly. 

Was the temazepam helping you?  If so, why did you try to stop it? 
« Last Edit: July 24, 2022, 02:18:34 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #2 on: July 24, 2022, 02:19:27 am »
After I resumed the temazapam after dose 8 it was almost 2 weeks of use before I tried to stop it again because of just the shitty way it would make me feel the next day even though I was getting sleep on it. I then tried again to quit taking it and the same nasty symptoms appeared. I resumed it for a few days until my doctor suggested I try the ambien 1 more time so I did just that last night. I took 15 mg of ambien by itself I did not combine it with the temazapam. Slightly relaxed me but did not sleep.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #3 on: July 24, 2022, 02:23:24 am »
Will resume the temazapam tonight and figure tomorrow where I want to go from here as far as trying to taper off of this. I have 8 30mg and 15 of the 15 mg temazapam that the doctor prescribed for me to taper with but after reading about the Ashton method I do not see how I am going to properly do this. My doctor will not listen about Valium substitution to taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #4 on: July 24, 2022, 02:26:02 am »
Forgot to mention the dry cough I have developed over the last w weeks as well. It seems related maybe not
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #5 on: July 24, 2022, 02:34:11 am »
Thanks [...] for helping with [...] medication details, I've added it to their signature. 

And thank you [...] for starting this thread, I'm glad you're going to resume the Temazepam for now until we can get this figured out.  Its late here but I'll be back tomorrow, hopefully I or other members can help you with a plan. 

Is your throat really dry, my mouth and eyes were and I've heard other members talk about how dry and sore their throat is, does it feel like that?

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #6 on: July 24, 2022, 02:53:55 am »
One reason you may feel poorly the next day after taking the temazepam is that 30mg of temazepam is equivalent to 30mg of Ambien per Ashton (you had been taking 10mg of Ambien). You may be over-dosed.

Also, temazepam has a much longer half-life than Ambien.  Per Ashton, 8 to 22 hours for temazepam compared to 2 hours for Ambien.

So, one option to consider would be to reduce your temazepam dose to see if a lower amount will help you sleep but without the icky feeling the next day.

Two last questions Ö if you decide to continue on the temazepam and are able to stabilize on it, would your doctor be willing to continue prescribing it so you could complete a symptom-guided taper?

Or, if you decide to reinstate on the Ambien, would your doctor be willing to increase your dose to (hopefully) resolve drug tolerance and then continue prescribing so you could complete a symptom-guided taper?
« Last Edit: July 24, 2022, 03:23:34 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #7 on: July 24, 2022, 02:59:30 am »
Thanks for adding [...] signature, [...].

[...] will correct me if Iím wrong, but I believe the last three lines should now be:

Reinstated 30mg of temazepam for 14 days; tried to stop again, felt sick after 24-36 hours
Took 15mg of Ambien (no temazepam) for 1 day; felt relaxed but did not sleep
Jul 23: Reinstating 30mg of temazepam
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #8 on: July 24, 2022, 09:56:39 am »
All correct! As far as my doctor goes I will just have to see. Thank you again👍🙂
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Temazapam or ambien withdrawals
« Reply #9 on: July 24, 2022, 11:56:20 am »
When do you expect to speak with your doctor again?

I want to apologize, i mistakenly mentioned in another thread that 10 mgs Ambien was roughly equivalent to 30 mgs Temazepam, that was incorrect, [...] is right on this.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.